MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400164
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Urinary Incontinence (4572)
Date of Event 11/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had the artificial urinary sphincter removed due to recurring incontinence due to a hole in the cuff.The patient had observed the sudden recurrence of stress urinary incontinence since (b)(6) 2019, clear cough leaks, nocturnal leaks, which required the use of two protections, as of (b)(6) 2020.A new artificial urinary sphincter consisting of a cuff, pump, and balloon was implanted.There were no additional patient complications.
 
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific concludes, based on analysis results, the cause that contributed to the incontinence and hole in the cuff were confirmed.Product analysis was able to confirm the reported event.Device history record review (dhr): the device history record review (dhr) confirmed that the device met all material, assembly and performance specifications.Device technical analysis: upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.The ams 800 occlusive cuff was visually inspected, microscopically examined, and functionally tested.Several cuff folds were identified on the cuff shell, and a pinhole tear was identified in the cuff shell proximal to the cuff edge.The cuff damage was consistent with wear at a corner of a fold.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The pump component was visually inspected, microscopically examined, and tested for leaks.No damage or abnormality was noted, no leaks were identified in the pump.The balloon component was visually inspected, microscopically examined, and tested for leaks.No damage or abnormality was noted, no leaks were identified in the balloon.Product analysis confirmed the reported allegations.The product analysis did not confirm the urinary incontinence; however, the cuff leak identified would cause the cuff to malfunction leading to the urinary incontinence issues.Labeling review: a review of the device instructions for use (ifu) was completed and did not review any evidence of device off-label use or failure to follow instructions.Investigation conclusion: based on this investigation a clear probable cause for the event was established; therefore, the investigation conclusion code cause traced to component failure was chosen because a cuff malfunction was identified through product investigation and found to be the most probable cause of this event.
 
Event or Problem Description

Brand Name
AMS 800 URINARY CONTROL SYSTEM
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11841315
Report Number2124215-2021-14131
Device Sequence Number19087967
Product Code EZY
UDI-Device Identifier00878953000756
UDI-Public00878953000756
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/14/2020
Device Model Number72400164
Device Catalogue Number72400164
Device Lot Number0103712006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2021
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR